Journal of Applied Mathematics and Mechanics (about journal) Journal of Applied
Mathematics and Mechanics

Russian Academy of Sciences
 Founded
in January 1936
(Translated from 1958)
Issued 6 times a year
ISSN 0021-8928
(print version)

Russian  English English About Journal | Issues | Editorial Board | Contact Us
 


 Web hosting is provided
by the Ishlinsky Institute for
Problems in Mechanics
of the Russian
Academy of Sciences
IssuesArchive of Issues2009-6pp.705-709

Archive of Issues

Total articles in the database: 1813
In Russian (): 1014
In English (J. Appl. Math. Mech.): 799

<< Previous article | Volume 73, Issue 6 / 2009 | Next article >>
V.M. Aleksandrov and L.A. Kostyreva, "The plane contact problem for a prestressed incompressible elastic layer," J. Appl. Math. Mech. 73 (6), 705-709 (2009)
Year 2009 Volume 73 Issue 6 Pages 705-709
Title The plane contact problem for a prestressed incompressible elastic layer
Author(s) V.M. Aleksandrov (Moscow, Russia)
L.A. Kostyreva (Moscow, Russia)
Abstract The problem of the indentation of a rigid punch into the upper face of a layer when a uniform field of initial stresses is present in the layer is considered. A model of an isotropic incompressible non-linearly elastic material, specified by the Mooney elastic potential, is used. The case when the layer rests on the lower face without friction is investigated. It is assumed that the additional stresses, due to the punch indentation, are small compared with the initial stresses. This assumption enables the problem of determining the initial stresses to be linearized. It is later reduced to the solution of an integral equation of the first kind with a difference kernel with respect to the pressure in the contact region. Depending on the dimensionless parameter λ, characterizing the relative thickness of the layer, asymptotic solutions are constructed for large and small values of this parameter. A solution for a whole range of values of the parameter, investigated by the large and "small" λ methods, is also obtained using a modified Multhopp-Kalandiya method.
Received 20 January 2009
Link to Fulltext http://www.sciencedirect.com/science/journal/00218928
<< Previous article | Volume 73, Issue 6 / 2009 | Next article >>
Orphus SystemIf you find a misprint on a webpage, please help us correct it promptly - just highlight and press Ctrl+Enter

101 Vernadsky Avenue, Bldg 1, Room 245, 119526 Moscow, Russia (+7 495) 434-2149 pmm@ipmnet.ru pmmedit@ipmnet.ru http://pmm.ipmnet.ru
Founders: Russian Academy of Sciences, Branch of Power Industry, Machine Building, Mechanics and Control Processes of RAS, Journals on Mechanics Ltd.
© Journals on Mechanics Ltd.
Webmaster: Alexander Levitin
Rambler's Top100